Ask a doctor

Is There Anything I Can Do to Reverse a Really Bad Dysport Injection?

A few days ago, I had dysport injections. Both of my eyebrows are considerably lower and have lost their arch. Both of my eyelids are extremely droopy. My rt eyelid is so bad that I have to tape it up so it doesn't fall over my eye. I just need to knoe if there is anything I can do, and if not, how long am I going to be stuck like this?

Doctor Answers (9)

Lid ptosis from injections

+2

The number one side effect of any of these injectables such as Botox, Dysport, etc. is lid ptosis. This is the dropping of the lid which can last until the medication wears off. The first thing that you need to do is go back to whoever injected you and have them do an evaluation to determine a course of action to help you. Having to tape your eyelid up doesn't cut it. There are some eyedrops that are out there that they can prescribe that may help with this situation. Every physician that has injected Botox or Dysport has had minimal lid ptosis at some time. This is not minimal ptosis, this is more significant. I would really be curious to know if this was a physician or an injector that performed this treatment. It is imperative that you go to someone that is very qualified to do this procedure. Unfortunately, most people do not give it the due diligence that it deserves prior to seeking out this treatment. The absolute worst case scenario is that you will have to wait until the medication wears off, which usually takes approximately three months. I know this is not what you want to hear, but I cannot make an educated treatment plan without seeing you. Take care and good luck


Dallas Facial Plastic Surgeon
3.5 out of 5 stars 3 reviews

Options to Reverse a Really Bad Dysport Injection?

+2

I am TRULY sorry to hear of your condition. Dysport which like Botox, is a form of Botulinum toxin which competes with Botox for market share. "Bad Botox" results are most commonly the result of treatment by "injectors and aestheticians" who are NOT trained in facial anatomy. In your case the Frontalis muscle which BOTH lifts the brows and gives them their arch was OVER injected and weakened causing flattening of the brow arch, excess upper lid skin with blockage of the upper field of vision.

All this is preventable by closely examining the patient and KNOWING WHERE to inject and HOW MANY units to inject per site. I refer you to the Botox reference below.

The effect will last a few months until it slowly wears off. Next time your have it done consider having a Plastic surgeon do it himself rather than an aesthetician, "injector" or non-Plastic surgery trained doctor.

Peter A Aldea, MD

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 60 reviews

Is it possible to reverse a Dysport injection?

+1

Any side effects experienced are associated with the injection site, and may include the following:

 

1) Slight bruising
2) Swelling
3) Temporary ptosis (drooping of the eyelid)
4) Allergic reaction at the injection site
5) Muscle stiffness near the injection site
6) Headache

Ptosis typically occurs in 1-5% of patients. If you experience ptosis following the injections, there is an eye drop, an alpha agonist, that can be placed that will temporaliy raise your lid.  If the eyebrows dropped and lost their arch, an experienced Botox injector can inject the muscles pulling down the eyebrow to help you regain your natural arch of the brow.  Both conditions will improve, and you will just have to be patient while the issue resolves.  In general, choosing a skilled physician to perform the injections minimizes the chances of any complications occurring.  Thanks and I hope this helps!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Droopy eyes after Dysport

+1

Greetings~

Terribly sorry to hear about your bad experience.  A good example of too much of a good thing turning out to be a bad thing.  The good news is- it will wear off.  You should generally see some improvement in a few weeks.  The effects should hopefully not last through the entire duration of the Dysport.  There is unfortunately no antidote for Dysport or Botox... the only tincture is time. You may try some Neosynephrine eye drops...they can help alleviate some of the droopy eyelid symptoms.  Definitely follow up with the physician that injected you...both so he can advise you on other options as well as so he can learn from the experience and prevent it in the future.  He may recommend some prescription eyedrops that will help with the droopy lids as well. Hang in there.

Good luck~

 Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

Dysport - Is There Anything I Can Do to Reverse a Really Bad Dysport Injection?

+1

Well, maybe.

You should, of course, speak to the physician who injected you and, in general, I would recommend using only a board-certified physician.

Then, you can get a referral to an ophthalmologist or ophthalmic plastic surgeon.  While there are no medications or treatments (that I know of) that can actually reverse Botox or Dysport (Botox is onabotulinumtoxinA while Dysport is abobotulinumtoxinA), there are some eye drops (apraclonidine) that can minimize some of the effects of those injections.  And, fortunately, all of the effects are temporary, and will go away on their own over the next few months.  Even more fortunately, the effects that you're talking about will probably diminish even before the rest of the effects have evaporated.

I hope that this helps, and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 150 reviews

Dysport/ Botulinum toxin complications.

+1

Low lying eyebrows and loss of the eyebrow arch results from weakening of the frontalis (forehead) muscle with Botox or Dysport. This muscle is commonly treated to eliminate forehead wrinkles but unfortunately  depression of the eybrows can occur if the product is injected too low along the forehead.

In some cases an injection of Botox or Dysport directly below the eyebrow may weaken the muscle that normally pulls the eyebrow downward. This will equal the playing field and allow your eyebrow to rise slightly.

Your droopy eyelids can be treated with eye drops that will stimulate a muscle that causes eyelid elevation.  The drops are medications used to treat glaucoma and are well tolerated and safe in the majority of cases, but your doctor should review any medical conditions that may preclude using these drops.

 

 

Adam J. Cohen, MD
Skokie Oculoplastic Surgeon
3.5 out of 5 stars 12 reviews

Droopy from Dysport

+1

One is most likely to get drooping like this when the dysport is injected too low in the forehead and does not neccessarily mean that there is too much. Some people are more sensitive and will be droopy with less than what might cause someone else a problem so quantity does come into play. Lowering of the brow and drooping lid are not the same and a true lid droop can be corrected with drops. This all will wear off with time ,the best part being that droopy lids seen to recover before the ant-wrinkling effect wears off.  

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Reversing a bad Dysport Injection

+1

This is an unfortunate situation, but the good and the bad with Dysport is that the effects are NOT permanent so your problem will resolve.  Dysport diffuses more that Botox.  It sounds like way too many units were used on your forehead and possibly over the lateral third of your brow.  Sometimes the droopy lid can be improved with Iodipine drops.  Please return to your injector to be evaluated!

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

The importance of choosing your Botox or Dysport injector wisely

+1

Anyone can inject Botox or Dysport but doing it safely and correctly requires a comprehensive understanding of functional anatomy to maximize outcomes. Each patient needs to be thoroughly assessed and have a specific treatment plan developed based on patient desires and a comprehensive aesthetic evaluation. It is as much an art as it is a science. And there is no substitute for experience. Next time, choose your physician injector more carefully and you will not likely have such a bad outcome.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.